Nebraska, 2005

Hail in Nebraska, July 3, 2005

July 3, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 3, 1:30 AM CST, 18 minutes earlier.

Area forecast discussion, Jul 3, 1:30 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 AM CDT SUN JUL 3 2005

.DISCUSSION...
SEVERE CONVECTION THIS AFTERNOON AND EVENING IS THE MAIN FORECAST
CONCERN.

SCATTERED CONVECTION BROKE OUT JUST BEFORE MIDNIGHT IN THE SOUTHERN
CWA IN AREA OF STRONG 850 THETA-E ADVECTION.  HOWEVER STORMS HAVE
HAD A HARD TIME MAINTAINING THEMSELVES FOR VERY LONG.  MCS TREKKING
EAST ACROSS SOUTH DAKOTA HAS SHOWN LITTLE AMBITION TO DEVELOP SOUTH
INTO LOW LEVEL JET...BUT MAY STILL DO SO EARLY TODAY...SKIRTING
THE NORTHEAST CWA.  BOTH AREAS OF CONVECTION SHOULD MOVE ASIDE THIS
MORNING LEAVING THE CWA UNDER THE GUN FOR STRONG STORMS THIS
AFTERNOON.

COLD FRONT IS STILL FORECAST TO ROLL INTO THE CWA TODAY...POSSIBLY
HELPED ALONG BY NORTHERN MCS.  PLENTY OF HEAT AND HUMIDITY WILL
SURGE NORTH AHEAD OF BOUNDARY...SOMEWHAT SLOWING PROGRESS THROUGH
THE AFTERNOON.  THOUGH GFS/NAM HAVE PROGGED FRONTAL POSITION OVER
THE SOUTHERN CWA AT TIME OF MAX HEATING...AM NOT BUYING BOUNDARY
MAKING THAT MUCH OF A PUSH TODAY.  THUS HAVE PLAYED FORECAST AROUND
IDEA OF FRONT BISECTING CWA FROM NEAR ONAWA IOWA TO DAVID CITY
AROUND 21Z...WELL NORTH OF THE OMAHA/COUNCIL BLUFFS/LINCOLN
METRO AREAS.  FRONT SHOULD FOCUS CONVECTIVE DEVELOPMENT THIS
AFTERNOON IN AREA OF 3000+ J/KG CAPE ENVIRONMENT.  BULK SHEAR OF
50KTS WITH HIGH CAPE POINTS TO SUPERCELL STORMS ALONG BOUNDARY...
WITH LARGE HAIL THE PRIMARY SEVERE WEATHER MODE AND DAMAGING WINDS
ALSO A THREAT.  A FEW TORNADOES ARE POSSIBLE GIVEN STRONG SHEAR.
GFS HAS COME AROUND TO NAMS SUGGESTION OF LINE OF STORMS DRIVING
SOUTH ACROSS KANSAS BORDER DURING THE EVENING.  AGAIN TIMING OF THIS
SCENARIO IS IN QUESTION...WITH SLOWER SOUTHWARD PUSH INCREASING
HEAVY RAIN POTENTIAL AS STORMS DEVELOP AND MOVE ALONG SAGGING
FRONTAL BOUNDARY.  FLASH FLOOD GUIDANCE IS WELL OVER 2 INCHES IN
MOST OF THE SOUTHERN CWA...WITH ONLY THE SOUTHWEST CORNER WITH LOWER
VALUES...SO HAVE REFRAINED FROM ANY FLOOD HEADLINES AT THIS TIME.

IF MODELS ARE RIGHT...CONVECTION WILL BE WELL SOUTH OF THE AREA
MONDAY MORNING...BUT HAVE RETAINED AT LEAST SLIGHT CHANCE IN THE
SOUTH TO COVER EXPECTED SLOWER MOVEMENT OR ANY ELEVATED STORMS
BEHIND THE FRONT.  MONDAY AFTERNOON SHOULD BE DRY AND COOLER.

THE REST OF THE FORECAST WILL SEE GRADUAL PATTERN SHIFT FROM ZONAL
UPPER FLOW TO WEAK RIDGING TOWARD THE END OF THE WEEK.  THIS SHOULD
SUPPORT MAINLY DRY WEATHER AND SOMEWHAT WARMER.  WHILE THIS
TRANSITION OCCURS...CANT RULE OUT HIT AND MISS OPPORTUNITIES FOR
RAIN AS MID LEVEL WAVES ROLL INTO THE REGION.  THE BEST CHANCE FOR
THIS LOOKS TO BE TUESDAY OR TUESDAY NIGHT AS NAM AND GFS ARE IN
AGREEMENT SHOWING MINOR QPF.  LITTLE CHANGE EXPECTED IN GOING
FORECAST BEYOND MONDAY NIGHT.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DERGAN
Hazardous weather outlook, Jul 2, 4:45 PM CST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
545 PM CDT SAT JUL 2 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
545 PM CDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND SUNDAY

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS
EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT WITH A BETTER CHANCE FOR
SEVERE THUNDERSTORMS SUNDAY. IF THUNDERSTORMS DO DEVELOP TONIGHT...
ISOLATED LARGE HAIL AND DAMAGING WINDS WOULD BE POSSIBLE.  THE
PRIMARY THREATS SUNDAY WILL BE LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAINFALL.

WARM AND UNSTABLE AIR IS IN PLACE WITH A WEAK WEATHER
DISTURBANCE MOVING ACROSS THE OUTLOOK AREA.  WARM MID
LEVEL TEMPERATURES SHOULD HINDER STORM DEVELOPMENT EARLY...
ON.  MEANWHILE...OTHER STORMS WILL BE DEVELOPING OVER THE DAKOTAS AND
THE INCREASING LOW LEVEL JET WILL FEED INTO THE STORMS TO THE
NORTH. SOME OF THESE STORMS COULD DROP SOUTHEAST INTO PORTIONS OF
NEBRASKA AND IOWA OVERNIGHT.

SUNDAY...A COLD FRONT WILL BE APPROACHING FROM THE WEST WITH EXTREME
INSTABILITY SETTING UP OVER PARTS OF THE OUTLOOK AREA.  SEVERE
STORMS ARE EXPECTED SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING OVER PARTS OF
EASTERN NEBRASKA AND WESTERN IOWA AS A COLD FRONT PUSHES THROUGH.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE HAZARDS.

MORE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST NEBRASKA AND FAR
SOUTHWEST IOWA ON MONDAY MORNING...THEN ACROSS ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA TUESDAY AFTERNOON INTO TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT BUT WILL LIKELY
BE NEEDED SUNDAY INTO SUNDAY NIGHT.

ZAPOTOCNY

The radar

The Omaha radar (KOAX), 63 km away, was scanning. The volume nearest the first event began at 07:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lancaster

When
July 3, 1:48 AM CST
Where
Lancaster County, Lincoln
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.800, -96.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467563.